Rapid weight gain associated with edema after use of paroxetine and venlafaxine: 2 case reports

Clin Neuropharmacol. 2014 Jan-Feb;37(1):34-5. doi: 10.1097/WNF.0000000000000012.

Abstract

Edema is a rarely observed adverse effect of the usage of antidepressant, with only few case reports of peripheral edema in the literature. This report included 2 patients who presented with rapid weight gain related to edema after the use of venlafaxine and paroxetine alone. The adverse effects developed within 2 to 3 weeks after the start of the treatments and completely resolved after their discontinuation.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Antidepressive Agents, Second-Generation / adverse effects*
  • Cyclohexanols / adverse effects*
  • Depression / drug therapy
  • Edema / chemically induced*
  • Female
  • Humans
  • Paroxetine / adverse effects*
  • Psychiatric Status Rating Scales
  • Venlafaxine Hydrochloride
  • Weight Gain / drug effects*

Substances

  • Antidepressive Agents, Second-Generation
  • Cyclohexanols
  • Paroxetine
  • Venlafaxine Hydrochloride